# SDR CA050516009

- Difficulty date: May 14, 2005
- Submitted: July 11, 2005
- Operation: General aviation
- Make and model: Piper PA-31-350
- Aircraft time: 12,625 hours
- Engine: Lyc LTIO540J2BD
- System (JASC): 2910 · Hydraulic System, Main
- Part: Hose
- Part number: 1776692
- Condition: Leaking
- Location: Hyd System
- Stage of operation: AP
- How discovered: O
- Nature of condition: K
- Precautionary procedure: O

## Discrepancy

DURING THE LANDING APPROACH, THE GEAR WOULD NOT COME DOWN AND LOCK.  AN EMERGENCY EXTENSION WAS CARRIED OUT USING THE HANDPUMP.  AFTER LANDING AN INSPECTION OF THE NOSE GEAR AREA SHOWED A LOT OF HYDRAULIC FLUID LEAKING.  THIS WAS TRACED TO THE NOSE GEAR ACTUATOR UP LINE.  A SMALL PINHOLE WAS FOUND IN THE HOSE.  THE HOSE WAS MANUFACTURED IN 1992.  PIPER CALLS FOR A PRESSURE TEST OF THE HOSES EVERY TEN YEARS WITH NO REPLACEMENT GUIDE.
